MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3541358 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Seroma (2069)
| Date of Event |
02/09/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: capsular contracture, late onset seroma, rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 60-year-old caucasian female patient underwent a breast augmentation revision surgery with 395cc mentor memoryshape breast implants.Post-operatively, the patient experienced calcifications in the right breast and fluid around the left breast implant, which were confirmed via mammogram.The patient then had a left-sided ultrasound-guided fluid aspiration, where serous fluid was collected.A pathology report was provided, and there was no evidence of anaplastic large cell lymphoma or malignancy.As a result, the patient underwent removal and replacement with 480cc mentor memorygel boost breast implants on (b)(6) 2023.During the explantation procedure, it was discovered that the patient¿s left prosthesis was ruptured.There were no patient consequences or surgical delays reported due to the rupture discovered during the revision surgery.This report is for the left implant.Refer to manufacturing report number 1645337-2023-08916 for the contralateral event.
Additional Manufacturer Narrative
On august 03, 2023, mentor received the device for evaluation.On august 09, mentor completed a visual inspection of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking measuring approximately 2.2 cm.The evaluation determined that the cause of the rupture was consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.Manufacturer¿s reference number: (b)(4).